Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
GuardedlyOptimistic

Went to Derm 1 Hour Ago:

Hi Guys,

Well, I went to the derm and she said that i'm doing great on the tane. My skin is 90% clear with red spots which will fade on their own.

About the panic attack and jaw pain I had last night:

I took tylenol twice last night. I was in a lot of pain. The pain was eased by the tylenol.

When I went to the derm I told her about the pain and said that it's highly unlikely that it's being caused by the tane. She'd never heard of jaw pain on the tane and said it's most likely TMJ.

Temporo-Mandibular Joint

What is TMJ you ask??? Problems with the jaw joint. Now, this may be caused by the dancing I did on Saturday. Not used to the exercise now that i'm a couch potato so the movements of my neck, head along with the teeth clenching may have caused it.

Thanks for caring guys. I really appreciate it.

I'm upto 60 mg a day now. I asked her if it's bad that i'll be 1gram short of the 120mg/kg cummulative dose and she said that she's making a clinical decision since i'm clearing up so wonderfully. I bypassed the INITIAL BREAKOUT!!! So that is great. She said I may get some new lesions but what will be more bothersome will be the dryness. Yippee. So, I hope this headache/jaw ache goes soon. It's better today though.

Thanks you guys. If you have any other questions/comments/ i'm always happy to read what you have to say. You guys have been so amazingly supportive. I thank you from the bottom of my heart eusa_clap.gif

Share this post


Link to post
Share on other sites

Whew! Not that I'm happy that you are suffering from TMJ but it sure beats brain-swelling! You had to go and play dancing queen on Saturday and get us all freaked out...

I am so happy that you bypassed that nasty initial breakout and that your skin is clearing! You must feel wonderful! eusa_dance.gif

Share this post


Link to post
Share on other sites

GO how were your triglycerides? I remember you saying your diet was bad. Im really worried im going to get pulled off the tane because its making my triglycerides so high.

Share this post


Link to post
Share on other sites

Knicks, in my last blood test, my triglycerides doubled and were over 300. The doctor told me to exercise more and stop eating McDonalds. He didn't seem overly concerned and said that they could go up to around 800 before he would pull me off the Accutane. However, my research regarding triglycerides didn't show any evidence of anyone sporting an 800 count.

Share this post


Link to post
Share on other sites

My derm said that my liver tests came back perfect. LOL. I gained 7 pounds though since starting accutane 30 days ago. I guess the chocolate bars stayed on my tummy. Nevertheless, I am a vegetarian, so I guess I didn't do too much damage. I'm off the junk food!!! Off! I'm going to get down to 120 pounds by Christmas. I'm gonna look fab! smile.gif

Share this post


Link to post
Share on other sites

Ok, so 24 hours after my panic post i'm still hurtin. My jaw is really hurting. Not as bad as last night but it still hurts. I've heard of people getting backpain on tane. Did I just end up having jaw pain?

Share this post


Link to post
Share on other sites

Ok update. It's Tuesday. The pain is mostly gone. Thank God. I was getting a little worried. I'm going to the dentist on Thursday. Hopefully will get some x rays and it will come out that it's either my wisdom teeth or TMJ. Whatever. Thanks for the support guys. I highlly doubt this is accutane related smile.gif Much love.

Share this post


Link to post
Share on other sites

Hi GO,

I don't know if this is helpful, but I've noticed the following regarding joint pain and Accutane: whatever parts of your body are under stressed get exacerbated by being on tane.

For example, I never got the backpain. But I type a LOT and suffer from minor tendonitis...which has gotten worse on Accutane. If I do a lot of typing, my wrists and right arm will really start to hurt.

I also do a lot of walking and I've been getting a lot of joint pain around my ankles. I never have back problems and I haven't gotten any pain since starting the tane.

If you have a tendency to clench your teeth, your jaw may be under constant stress that you don't usually notice. But the Accutane might be exacerbating it because of whatever it does to the joints...and you're now getting a lot of pain because of it.

Share this post


Link to post
Share on other sites
Hi Guys,

Well, I went to the derm and she said that i'm doing great on the tane. My skin is 90% clear with red spots which will fade on their own.

About the panic attack and jaw pain I had last night:

I took tylenol twice last night. I was in a lot of pain. The pain was eased by the tylenol.

When I went to the derm I told her about the pain and said that it's highly unlikely that it's being caused by the tane. She'd never heard of jaw pain on the tane and said it's most likely TMJ.

Temporo-Mandibular Joint

What is TMJ you ask??? Problems with the jaw joint. Now, this may be caused by the dancing I did on Saturday. Not used to the exercise now that i'm a couch potato so the movements of my neck, head along with the teeth clenching may have caused it.

Thanks for caring guys. I really appreciate it.

I'm upto 60 mg a day now. I asked her if it's bad that i'll be 1gram short of the 120mg/kg cummulative dose and she said that she's making a clinical decision since i'm clearing up so wonderfully. I bypassed the INITIAL BREAKOUT!!! So that is great. She said I may get some new lesions but what will be more bothersome will be the dryness. Yippee. So, I hope this headache/jaw ache goes soon. It's better today though.

Thanks you guys. If you have any other questions/comments/ i'm always happy to read what you have to say. You guys have been so amazingly supportive. I thank you from the bottom of my heart  eusa_clap.gif

Share this post


Link to post
Share on other sites
lol, GO, TMJ (temporomandibular joint) is not a 'problem' biggrin.gif ...TMJ is a joint where ur lower jaw joins with the temporal bone of ur skull. its the most frequently used joints of the body as u use it when u chew, swallow, or talk.  Ur TMJ is in trouble if u clench, grit, or grind your teeth...so yeah, ur dancing probably has caused it! no, im not being a smart-alec....im a dentist lol.gif! if u still have the ache, u can relax ur jaw muscles by applying heat....soak a towel with hot water(it shdnt be too hot) and place it on ur jaw for half an hr, repeatedly re-soaking it when cold...do this twice a day. u can also rest the muscles and joints by eating soft foods for sometime. dont clench or tense ur muscles..though it is hard to do that. also dont chew gum for a while. u shd be fine.

Hey, great to know u r doing well on tane! hang in there, buddy....we are all happy to hear SUCCESS STORIES. keep us updated.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×